Alert archive / Louisiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 41, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 18, 2018, 1:59 PM CDT for Livingston Parish, Saint Helena Parish, Tangipahoa Parish, Louisiana. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 18, 2018, 1:59 PM CDT (18:59 UTC)
- Expired
- May 18, 2018, 2:45 PM CDT
- In force
- 46 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Livingston Parish, LA, Saint Helena Parish, LA, Tangipahoa Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 2:20 PM CDT | HAIL 0.25 | Amite, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1196 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
102
WUUS54 KLIX 181859
SVRLIX
LAC063-091-105-181945-
/O.NEW.KLIX.SV.W.0041.180518T1859Z-180518T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
159 PM CDT FRI MAY 18 2018
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
Southeastern St. Helena Parish in southeastern Louisiana...
Northeastern Livingston Parish in southeastern Louisiana...
Central Tangipahoa Parish in southeastern Louisiana...
* Until 245 PM CDT.
* At 159 PM CDT, a severe thunderstorm was located over Montpelier,
or 7 miles southwest of Amite, moving east at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Hammond, Amite, Amite City, Independence, Roseland, Montpelier,
Natalbany, Robert and Tickfaw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in New Orleans.
&&
LAT...LON 3075 9026 3074 9025 3064 9025 3049 9028
3060 9073 3078 9069
TIME...MOT...LOC 1859Z 280DEG 18KT 3068 9063
HAIL...1.75IN
WIND...60MPH
$$
321 follow-up statement
583
WWUS54 KLIX 181921
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
221 PM CDT FRI MAY 18 2018
LAC063-091-181930-
/O.CAN.KLIX.SV.W.0041.000000T0000Z-180518T1945Z/
St. Helena LA-Livingston LA-
221 PM CDT FRI MAY 18 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. HELENA AND
NORTHEASTERN LIVINGSTON PARISHES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3075 9026 3074 9025 3064 9025 3049 9028
3056 9057 3077 9057
TIME...MOT...LOC 1920Z 280DEG 18KT 3066 9051
$$
LAC105-181945-
/O.CON.KLIX.SV.W.0041.000000T0000Z-180518T1945Z/
Tangipahoa LA-
221 PM CDT FRI MAY 18 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR CENTRAL TANGIPAHOA PARISH...
At 220 PM CDT, a severe thunderstorm was located over Independence,
or near Amite, moving east at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Hammond, Amite, Amite City, Independence, Roseland, Natalbany, Robert
and Tickfaw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
New Orleans.
&&
LAT...LON 3075 9026 3074 9025 3064 9025 3049 9028
3056 9057 3077 9057
TIME...MOT...LOC 1920Z 280DEG 18KT 3066 9051
HAIL...1.75IN
WIND...60MPH
$$
32What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 12:12 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, May 18, 12:12 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 1212 PM CDT Fri May 18 2018 .AVIATION... VFR conditions will be the rule at all of the terminals, but there will be some scattered convection around today. Have VCTS wording in place through 00z to reflect this risk, and will amend the forecast if convection looks to impact a terminal. If a storm passses over, a brief period of gusty winds and reduced visibilities can be expected. Additionally, a period of MVFR visibilities could develop around 12z at KMCB and KBTR due to light fog. 32 && .PRELIMINARY POINT TEMPS/POPS... MCB 67 93 68 92 / 20 20 10 30 BTR 71 93 71 92 / 20 20 10 30 ASD 68 93 69 92 / 20 20 10 30 MSY 74 93 74 92 / 20 20 10 30 GPT 72 92 72 91 / 20 20 10 30 PQL 68 92 68 91 / 20 20 10 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
Hazardous weather outlook, May 18, 11:02 AM CDT, 2 hours 57 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 1102 AM CDT Fri May 18 2018 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-190415- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 1102 AM CDT Fri May 18 2018 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms are possible, mainly during the afternoon and early evening hours. A few storms could become strong to severe. Gusty winds, hail and frequent lightning will be possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated to scattered showers and thunderstorms will be possible each day through Thursday. A few strong to severe thunderstorms will be possible. The main hazard would be strong downburst winds, though hail and periods of frequent lightning will also be a concern. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 32
In the hours before
Local storm report, May 18, 1:04 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
104 PM CDT FRI MAY 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL PONCHATOULA 30.44N 90.44W
05/18/2018 E0.88 INCH TANGIPAHOA LA TRAINED SPOTTER
&&
PGRIGSBYLocal storm report, May 18, 1:37 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
137 PM CDT FRI MAY 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM HAIL PASS CHRISTIAN 30.32N 89.24W
05/18/2018 E0.50 INCH HARRISON MS PUBLIC
&&
PGRIGSBYSpecial weather statement, May 18, 1:39 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service New Orleans LA
139 PM CDT FRI MAY 18 2018
LAZ040-072-181930-
Southern Tangipahoa-St. Tammany-
139 PM CDT FRI MAY 18 2018
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ST. TAMMANY AND
SOUTHEASTERN TANGIPAHOA PARISHES...
At 139 PM CDT, a strong thunderstorm was located near Madisonville,
or 7 miles west of Covington, moving east at 25 mph.
Winds in excess of 30 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Slidell, Covington, Abita Springs, Madisonville and Lacombe.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3028 8983 3031 9000 3036 9007 3039 9021
3034 9027 3035 9031 3050 9030 3052 8982
TIME...MOT...LOC 1839Z 272DEG 20KT 3044 9023
32Special weather statement, May 18, 1:41 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service New Orleans LA
141 PM CDT FRI MAY 18 2018
MSZ068-069-181930-
Wilkinson-Amite-
141 PM CDT FRI MAY 18 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WILKINSON AND
WESTERN AMITE COUNTIES...
At 141 PM CDT, a strong thunderstorm was located near Garden City, or
19 miles southeast of Natchez, moving east at 20 mph.
Winds in excess of 30 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Gloster and Crosby.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3135 9121 3134 9115 3132 9112 3134 9106
3133 9106 3133 9103 3135 9102 3133 9099
3135 9098 3132 9081 3107 9092 3124 9132
3137 9127 3137 9122
TIME...MOT...LOC 1841Z 290DEG 17KT 3131 9121
32Special weather statement, May 18, 1:53 PM CDT, 6 minutes before
Special Weather Statement National Weather Service New Orleans LA 153 PM CDT FRI MAY 18 2018 LAZ037-050-071-072-181930- Livingston-St. Helena-Northern Tangipahoa-Southern Tangipahoa- 153 PM CDT FRI MAY 18 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ST. HELENA... NORTHEASTERN LIVINGSTON AND SOUTHERN TANGIPAHOA PARISHES... At 153 PM CDT, a strong thunderstorm was located over Montpelier, or 9 miles west of Amite, moving southeast at 25 mph. Winds in excess of 30 mph and dime size hail are possible with this storm. Locations impacted include... Hammond, Ponchatoula, Amite City, Independence, Albany, Montpelier, Natalbany and Tickfaw. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3063 9078 3079 9068 3066 9030 3043 9045 TIME...MOT...LOC 1853Z 298DEG 22KT 3068 9066 32
Special weather statement, May 18, 1:54 PM CDT, 5 minutes before
Special Weather Statement National Weather Service New Orleans LA 154 PM CDT FRI MAY 18 2018 MSZ082-181945- Jackson- 154 PM CDT FRI MAY 18 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JACKSON COUNTY... At 154 PM CDT, a strong thunderstorm was located over Vancleave, or near Escatawpa, moving east at 20 mph. Winds in excess of 30 mph and dime size hail are possible with this storm. Locations impacted include... Moss Point, Escatawpa, Wade, Helena, Hurley, Big Point, Vancleave and Hickory Hills. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3044 8870 3062 8874 3071 8841 3046 8840 TIME...MOT...LOC 1854Z 259DEG 16KT 3055 8865 32
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 8:05 PM CDT | Special Marine Warning | LIX | 25 min | |
| May 17, 8:24 PM CDT | Special Marine Warning | LIX | 51 min | |
| May 17, 9:36 PM CDT | Special Marine Warning | LIX | 54 min | |
| May 17, 10:23 PM CDT | Special Marine Warning | LIX | 52 min | |
| May 17, 11:09 PM CDT | Special Marine Warning | LIX | 66 min | |
| May 18, 12:08 AM CDT | Special Marine Warning | LIX | 67 min | |
| May 18, 1:55 AM CDT | Special Marine Warning | LIX | 65 min | |
| May 18, 3:09 AM CDT | Special Marine Warning | LIX | 66 min | |
| May 18, 12:56 PM CDT | Special Weather Statement | LIX | Tangipahoa | 34 min |
| May 18, 1:39 PM CDT | Special Weather Statement | LIX | Saint Tammany | 51 min |
| May 18, 1:53 PM CDT | Special Weather Statement | LIX | Tangipahoa | 37 min |
| May 18, 1:58 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 47 min |
| May 18, 2:01 PM CDT | Special Weather Statement | LIX | Saint Helena | 44 min |
| May 18, 2:16 PM CDT | Special Marine Warning | LIX | 29 min | |
| May 18, 2:37 PM CDT | Special Weather Statement | LIX | Saint Tammany | 38 min |
| May 18, 2:43 PM CDT | Special Weather Statement | LIX | Washington | 47 min |
| May 18, 2:46 PM CDT | Special Weather Statement | LIX | East Baton Rouge | 29 min |
| May 18, 2:48 PM CDT | Special Marine Warning | LIX | 42 min | |
| May 18, 2:56 PM CDT | Special Weather Statement | LIX | Saint Tammany | 34 min |
| May 18, 3:01 PM CDT | Special Weather Statement | LIX | East Feliciana | 29 min |
| May 18, 3:07 PM CDT | Special Weather Statement | LIX | Saint Helena | 23 min |
| May 18, 3:11 PM CDT | Special Marine Warning | LIX | 49 min | |
| May 18, 3:13 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Pointe Coupee, West Baton Rouge, West Feliciana | 32 min |
| May 18, 3:16 PM CDT | Special Weather Statement | LIX | Livingston | 44 min |
| May 18, 3:21 PM CDT | Special Marine Warning | LIX | 39 min | |
| May 18, 3:24 PM CDT | Special Weather Statement | LIX | Washington | 51 min |
| May 18, 3:26 PM CDT | Severe Thunderstorm Warning | LIX | Saint Bernard | 34 min |
| May 18, 3:36 PM CDT | Severe Thunderstorm Warning | LIX | Livingston | 24 min |
| May 18, 3:39 PM CDT | Special Marine Warning | LIX | 36 min | |
| May 18, 3:42 PM CDT | Special Weather Statement | LIX | Saint John the Baptist | 33 min |
| May 18, 3:45 PM CDT | Special Weather Statement | LIX | Orleans | 30 min |
| May 18, 3:47 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Pointe Coupee, West Baton Rouge, West Feliciana | 17 min |
| May 18, 3:49 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Saint Charles, Saint James, Saint John the Baptist | 26 min |
| May 18, 3:54 PM CDT | Severe Thunderstorm Warning | LIX | Livingston, Tangipahoa | 36 min |
| May 18, 3:59 PM CDT | Severe Thunderstorm Warning | LIX | Saint Helena | 31 min |
| May 18, 4:07 PM CDT | Severe Thunderstorm Warning | LIX | Livingston | 22 min |
| May 18, 4:09 PM CDT | Special Weather Statement | LIX | East Baton Rouge | 51 min |
| May 18, 4:14 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 46 min |
| May 18, 4:15 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, West Baton Rouge | 30 min |
| May 18, 4:18 PM CDT | Special Weather Statement | LIX | Pointe Coupee | 27 min |
| May 18, 4:20 PM CDT | Special Marine Warning | LIX | 25 min | |
| May 18, 4:24 PM CDT | Special Weather Statement | LIX | Livingston | 36 min |
| May 18, 4:26 PM CDT | Special Marine Warning | LIX | 49 min | |
| May 18, 4:27 PM CDT | Special Marine Warning | LIX | 33 min | |
| May 18, 4:36 PM CDT | Special Marine Warning | LIX | 24 min | |
| May 18, 4:49 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines | 116 min |
| May 18, 4:53 PM CDT | Special Weather Statement | LIX | East Baton Rouge, West Baton Rouge | 52 min |
| May 18, 4:55 PM CDT | Special Weather Statement | LIX | Livingston | 50 min |
| May 18, 4:58 PM CDT | Special Marine Warning | LIX | 32 min | |
| May 18, 4:58 PM CDT | Special Weather Statement | LIX | Saint James, Saint John the Baptist | 47 min |
| May 18, 5:00 PM CDT | Special Marine Warning | LIX | 30 min | |
| May 18, 5:02 PM CDT | Flash Flood Warning | LIX | Jefferson, Orleans | 58 min |
| May 18, 5:07 PM CDT | Special Weather Statement | LIX | Orleans | 38 min |
| May 18, 5:23 PM CDT | Special Marine Warning | LIX | 37 min | |
| May 18, 5:34 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Saint Charles | 26 min |
| May 18, 5:35 PM CDT | Severe Thunderstorm Warning | LIX | Saint James, Saint John the Baptist | 25 min |
| May 18, 5:57 PM CDT | Special Weather Statement | LIX | Saint Charles | 48 min |
| May 18, 5:58 PM CDT | Special Weather Statement | LIX | Ascension | 47 min |
| May 18, 5:59 PM CDT | Special Weather Statement | LIX | Ascension | 46 min |
| May 18, 6:00 PM CDT | Special Weather Statement | LIX | Iberville | 45 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.